Post thr op leg seems longer

Options
tezzerae
tezzerae Member Posts: 10
edited 4. Sep 2019, 05:11 in Living with arthritis
Worst day today. Op was Saturday and am now feeling very bunged up and extremely tired. Cut down on food. Now sticking to prunes, salad, soup but so unhappy that I'm limping. Operated leg really does seem longer by what feels like close to an inch (a bit less but that's panic for you!) Surgeon says it may settle. I may need insoles. Feel sooooo angry

Comments

  • stickywicket
    stickywicket Member Posts: 27,719
    edited 30. Nov -1, 00:00
    Options
    How are you feeling today? I'm sorry, I couldn't answer yesterday as I had a very busy, exhausting day.

    I think you need to be aware that only a minimal amount of time has passed since your op. You are still feeling the effects of the anaesthetic not to mention the pain relief. You are doing the right thing with the prunes, salads etc but, given the amount of pain relief you are probably still taking, and the enforced lack of mobility, more might be needed right now in the form of laxatives. Ask your GP / pharmacist for advice and say which other meds you're on.

    All of this will make you feel down in yourself. This is a very normal pattern post-surgery and will pass as you start to see improvements.

    As for the leg length discrepancy - it can happen but not usually after a first replacement. However, the length(s) can feel different until everything settles down which can take some time.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • tezzerae
    tezzerae Member Posts: 10
    edited 30. Nov -1, 00:00
    Options
    How are you feeling today? I'm sorry, I couldn't answer yesterday as I had a very busy, exhausting day.

    I think you need to be aware that only a minimal amount of time has passed since your op. You are still feeling the effects of the anaesthetic not to mention the pain relief. You are doing the right thing with the prunes, salads etc but, given the amount of pain relief you are probably still taking, and the enforced lack of mobility, more might be needed right now in the form of laxatives. Ask your GP / pharmacist for advice and say which other meds you're on.

    All of this will make you feel down in yourself. This is a very normal pattern post-surgery and will pass as you start to see improvements.

    As for the leg length discrepancy - it can happen but not usually after a first replacement. However, the length(s) can feel different until everything settles down which can take some time.
  • tezzerae
    tezzerae Member Posts: 10
    edited 30. Nov -1, 00:00
    Options
    Oh dear didn't do the posting correctly.
    Home now and feel better than yesterday. Off all meds except paracetamol, ibuprofen and codeine phos at night, thinners, senna. so likely withdrawing tho I didn't have many of the heavies anyway. Stopped on Sunday when I felt ****.
    Simply, the hip oddness may sort out and no it might not as the surgeon placed the socket differently to the other as I have dysplacia in both hips meaning they're formed in a way that exacerbates oa. He didn't make this as clear as I think he should in the first meet with him. I don't remember him saying something like, 'with your hip placement, there is a possibility that as I will be replacing the joint as normal (not as it is) there may be some imbalance. And that would be sorted when the other hip is done...it doesn't need doing yet. What would you like me to do, given the possibilities?' This , to me anyway, is not the same as accepting risks and complications. So I am a bit cross.
    Hopefully it Will sort out. And in the meantime , at least I'm home resting. Phew! Thank you so much for responding. xx

    How are you feeling today? I'm sorry, I couldn't answer yesterday as I had a very busy, exhausting day.

    I think you need to be aware that only a minimal amount of time has passed since your op. You are still feeling the effects of the anaesthetic not to mention the pain relief. You are doing the right thing with the prunes, salads etc but, given the amount of pain relief you are probably still taking, and the enforced lack of mobility, more might be needed right now in the form of laxatives. Ask your GP / pharmacist for advice and say which other meds you're on.

    All of this will make you feel down in yourself. This is a very normal pattern post-surgery and will pass as you start to see improvements.

    As for the leg length discrepancy - it can happen but not usually after a first replacement. However, the length(s) can feel different until everything settles down which can take some time.
  • stickywicket
    stickywicket Member Posts: 27,719
    edited 30. Nov -1, 00:00
    Options
    I hope things are continuing to improve. Remember not to rush it. Exercises, rest and elevation is the key.

    As an old hand at the arthritis thing (I was diagnosed with RA at 15) I know my way around replacement surgery in a way that someone new to it wouldn't. Armed with my knowledge I'd have made sure in advance that my surgeon was practised in hip replacements for people with dysplasia and I'd have wanted to know how many he'd done. I've been fortunate in that, for all my replacements, I've been in the catchment area for a good teaching hospital.

    This is not to say that your surgeon isn't equally good but I've been reading up on it here https://tinyurl.com/y74px8vx and it is a bit more complicated, isn't it? I hope it all sorts out well. Certainly, it is normal for things to feel a bit strange at first.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright